Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS Raleigh, NC

June 22, 2012Moore County, Richmond County, Scotland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2012, 6:10 PM EDT for Moore County, Richmond County, Scotland County, North Carolina. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 6:10 PM EDT (22:10 UTC)
Expired
Jun 22, 2012, 7:15 PM EDT
In force
65 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Moore County, NC, Richmond County, NC, Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 132 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:15 PM EDTTSTM WND DMG5 Ssw Ellerbe, NCTREES AND POWERLINES DOWN NEAR THE INTERSECTION OF DOCKERY ROAD AND CARTLEDGE CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS52 KRAH 222210
SVRRAH
NCC125-153-165-222315-
/O.NEW.KRAH.SV.W.0133.120622T2210Z-120622T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MOORE COUNTY IN CENTRAL NORTH CAROLINA
  RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
  SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 715 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DERBY TO 15 MILES
  SOUTHWEST OF DIGGS...OR ALONG A LINE EXTENDING FROM 13 MILES WEST
  OF SOUTHERN PINES TO 9 MILES WEST OF CHERAW...MOVING EAST AT 15
  MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FOXFIRE...ROCKINGHAM...
  EAST ROCKINGHAM...
  HAMLET...DOBBINS HEIGHTS...
  HOFFMAN...
  HOFFMAN...
  CAMP MACKALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3480 7968 3480 7992 3485 7990 3490 7985
      3498 7987 3502 7990 3504 7988 3506 7989
      3518 7977 3518 7968 3516 7963 3517 7961
      3518 7964 3518 7948 3506 7947 3494 7935
      3491 7935 3468 7952
TIME...MOT...LOC 2211Z 279DEG 14KT 3515 7961 3468 8003

$$

VINCENT
2 follow-up statements
513 
WWUS52 KRAH 222240
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT FRI JUN 22 2012

NCC125-153-165-222315-
/O.CON.KRAH.SV.W.0133.000000T0000Z-120622T2315Z/
MOORE NC-RICHMOND NC-SCOTLAND NC-
640 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SCOTLAND...RICHMOND AND SOUTH CENTRAL MOORE COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CAMP MACKALL TO
DIGGS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF SOUTHERN
PINES TO 7 MILES NORTH OF CHERAW...MOVING SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DOBBINS HEIGHTS...
HAMLET...LAURINBURG...LAUREL HILL AND GIBSON.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3468 7952 3480 7968 3480 7992 3485 7990
      3490 7985 3501 7986 3504 7986 3507 7982
      3513 7974 3517 7961 3518 7948 3506 7947
      3494 7935 3491 7935
TIME...MOT...LOC 2240Z 293DEG 15KT 3510 7937 3479 7992

$$

VINCENT
502 
WWUS52 KRAH 222306
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT FRI JUN 22 2012

NCC125-222316-
/O.CAN.KRAH.SV.W.0133.000000T0000Z-120622T2315Z/
MOORE NC-
706 PM EDT FRI JUN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOORE COUNTY IS 
CANCELLED...

THE LINE OF STORMS THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA AND THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3468 7952 3480 7968 3480 7986 3486 7981
      3496 7969 3501 7960 3507 7951 3506 7948
      3494 7935 3493 7936 3491 7935
TIME...MOT...LOC 2306Z 293DEG 15KT 3500 7939 3465 7986

$$

NCC153-165-222315-
/O.CON.KRAH.SV.W.0133.000000T0000Z-120622T2315Z/
RICHMOND NC-SCOTLAND NC-
706 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SCOTLAND AND SOUTHEASTERN RICHMOND COUNTIES...

AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM CAMP MACKALL TO 17 MILES SOUTHWEST OF
GIBSON...OR ALONG A LINE EXTENDING FROM 11 MILES WEST OF RAEFORD TO
CHERAW...MOVING SOUTHEAST AT 15 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAURINBURG AND LAUREL
HILL.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3468 7952 3480 7968 3480 7986 3486 7981
      3496 7969 3501 7960 3507 7951 3506 7948
      3494 7935 3493 7936 3491 7935
TIME...MOT...LOC 2306Z 293DEG 15KT 3500 7939 3465 7986

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:00 PM EDT, 3 hours 10 minutes earlier.

Area forecast discussion, Jun 22, 3:00 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL LINGER OVER THE AREA INTO THIS
EVENING. A WEAK COLD FRONT WILL MOVE INTO THE REGION FROM THE
NORTHWEST TONIGHT... THEN STALL OVER EASTERN AND SOUTHERN NORTH
CAROLINA ON SATURDAY BEFORE DISSIPATING. ANOTHER STRONGER COLD FRONT
WILL MOVE IN FROM THE NORTHWEST ON MONDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 300 PM FRIDAY...

A SHALLOW UPPER LEVEL DISTURBANCE NOTED AT 300MB AND ON WATER VAPOR
IMAGERY AND A PREFRONTAL TROUGH ARE TRIGGERING ISOLATED CONVECTION
OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN THIS AFTERNOON....WHILE
SCATTERED CONVECTION THAT DEVELOPED OVER THE MOUNTAINS IS ROLLING
OFF INTO THE WESTERN PIEDMONT.  WHILE DEEP LAYER SHEAR IS GENERALLY
WEAK...OUTSIDE OF A SMALL AREA OF 25KT OF 0-6KM EFFECTIVE SHEAR
NORTH OF THE TRIANGLE...WEAK MIXING HAS ALLOWED DEWPOINTS TO LINGER
IN THE UPPER 60S TO AROUND 70 AND MLCAPE VALUES HAVE RISEN TO OVER
2000 J/KG.  MID LEVEL LAPSE RATES ARE RATHER WEAK BUT THE STRONG
INFLUENCE OF NEAR SURFACE BASED CAPE PUSHED -10 TO -30C CAPE UP TO
OVER 500 J/KG AND THERE HAVE ALREADY BEEN SOME REPORTS OF 1-1.25
INCH HAIL WEST OF THE TRIAD.  IN ADDITION...STEEP LOW LEVEL LAPSE
RATES AND PW VALUES NEAR 1.5 INCHES WILL ALSO SUPPORT A THREAT OF
DOWNBURSTS.  MOST HI-RES MODELS HAVE SHOWN SOME RESEMBLANCE OF THE
CURRENT RADAR TRENDS AND SUGGEST CONVECTION WILL CARRY OVER THROUGH
THE PIEDMONT...WITH MORE ROBUST ACTIVITY NEAR THE NC/VA BORDER...
AND INTO THE COASTAL PLAIN THIS EVENING...COMING TO AN END BY 03Z.

TONIGHT...
THE COLD FRONT APPROACHING FROM THE WEST TODAY AND CURRENTLY JUST
WEST OF THE MOUNTAINS SHOULD SINK SOUTH INTO THE PREFRONTAL TROUGH
AND REMNANT OUTFLOWS LATER TONIGHT.  SOME DRIER AIR IS FORECAST TO
FILTER INTO THE WESTERN PIEDMONT LATE TONIGHT...BUT FORECAST
DEWPOINTS REMAIN IN THE MID 60S.  PARTIAL PARTIAL CLEARING AND LIGHT
WINDS MAY LEAD TO SOME POCKETS OF FOG DEPENDING ON WHERE HEAVIER
RAIN FALLS THIS EVENING.   WE WILL LEAVE A SLIGHT CHANCE POP OVER
THE SOUTHEAST IN THE VICINITY OF THE SURFACE FRONT/TROUGH.  LOWS
67-71.

SATURDAY...
AN UPPER TROUGH SWING THROUGH THE GREAT LAKES WILL HELP THE SURFACE
FRONT/TROUGH TOWARD THE NC/SC BORDER BY SATURDAY AFTERNOON...BUT ALL
INDICATIONS ARE THAT IT WILL HAND UP OVER THE SOUTHERN AND EASTERN
CWA.  WITH LITTLE AIRMASS CHANGE EXPECTED...STRONG HEATING AND
RESIDUAL LOW LEVEL MOISTURE WILL LEAD TO A CHANCE OF STORMS
DURING THE AFTERNOON...MOSTLY SOUTH AND EAST OF THE TRIANGLE WHERE
THE FRONTAL CONVERGENCE WILL END UP.  DEEP LAYER SHEAR
MAY INCREASE SLIGHTLY TO 25KT...BUT THE MAIN THREAT WILL CONTINUE TO
BE WEAKLY ORGANIZED STORM CLUSTERS WITH MARGINALLY SEVERE HAIL AND
DOWNBURSTS.   HIGHS 89-92 NORTHWEST TO SOUTHEAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 230 PM FRIDAY...

FOR SATURDAY NIGHT: THE NORTHERN STREAM SHORTWAVE TROUGH NOW
DROPPING INTO NRN WI IS EXPECTED TO MOVE EASTWARD ACROSS NEW ENGLAND
SATURDAY EVENING... HELPING THE WEAK (AND DISSIPATING) SURFACE FRONT
MOVE SOUTHEAST INTO CENTRAL NC. THE NAM/GFS/ECMWF DEPICT THIS FRONT
STRETCHING THROUGH NRN/WRN PORTIONS OF CENTRAL NC BY SATURDAY
EVENING... WITH MODERATE INSTABILITY (MLCAPE OF 1200-2000 J/KG ON
THE GFS) LINGERING IN AREAS SOUTH AND EAST OF RALEIGH... WHILE
INITIALLY FAVORABLE DEEP LAYER SHEAR OF 20-25 KTS DROPS TO 10-15 KTS
OVERNIGHT. EXPECTED SCATTERED STORMS ALONG AND EAST OF HIGHWAY 1 TO
CONTINUE WELL INTO THE EVENING BEFORE DECREASING IN COVERAGE AS THEY
SLIDE TO THE FAR SOUTHERN AND SOUTHEASTERN FORECAST AREA OVERNIGHT.
FORECAST SOUNDINGS SHOW DRYING AIR ALOFT FROM THE NW SATURDAY NIGHT
SO DEEP CONVECTION SHOULD SLOWLY WANE... BUT WEAK LOW LEVEL WINDS
AND POTENTIAL POOLING OF HIGH PW AIR IN THE SOUTHERN CWA MAY RESULT
IN PERSISTENT SLOW-MOVING SHOWERS/STORMS... AND THESE COULD MAINTAIN
SCATTERED COVERAGE THROUGH THE NIGHT IF THE NAM'S PROMINENT LOW
LEVEL THETA-E RIDGE NOSING NORTHEASTWARD INTO SOUTH CENTRAL NC COMES
TO FRUITION. MARGINAL ELEVATED INSTABILITY IS LIKELY TO HOLD
OVERNIGHT IN THE SOUTHERN CWA GIVEN THE WARM TEMPS AT 950-925 MB...
AND WILL RETAIN ISOLATED POPS HERE THROUGH THE NIGHT. WE ARE LIKELY
TO SEE CONVECTIVE DEBRIS CLOUDINESS... ROOTED IN UPSTREAM MCS
ACTIVITY OVER THE MIDWEST... MOVING OVER OUR REGION LATE. ONE
PARTICULAR MCV THAT THE MODELS INDICATE OVER ERN IA OR NW IL
SATURDAY AFTERNOON WILL MOVE TOWARD THE VA/NW NC MOUNTAINS TOWARD
SUNDAY MORNING... WHICH COULD HAVE IMPLICATIONS ON SUNDAY'S
CONVECTION CHANCES. WARM LOWS OF 68-72.

FOR SUNDAY/SUNDAY NIGHT: THE OLD SURFACE BOUNDARY APPEARS LIKELY TO
DISSIPATE WITH SSE OR SOUTHERLY SURFACE WINDS RESUMING OVER ALL OF
CENTRAL NC. AS THE AFOREMENTIONED MCV DROPS THROUGH THE CWA... IT
SHOULD MAKE THE MOST OF THE MARGINAL MOISTURE IN PLACE (PW VALUES
NEAR OR JUST ABOVE NORMAL) TO GENERATE AT LEAST ISOLATED SHOWERS AND
STORMS IN THE AFTERNOON/EVENING. MODELS STILL SHOW A PROMINENT 850
MB THETA-E MAX STRETCHING FROM NRN AL ACROSS NRN GA INTO SW NC...
AND IT IS IN THE SOUTHWEST PORTION OF THE FORECAST AREA WHERE
MARGINAL TO MODERATE INSTABILITY DEVELOPS IN THE AFTERNOON ACCORDING
TO MODEL OUTPUT. MODELS VARY GREATLY ON DEEP LAYER SHEAR WITH THE
NAM AND ECMWF MUCH MORE FAVORABLE THAN THE GFS... SO CONFIDENCE IS
NOT HIGH ON HOW MUCH STORM COVERAGE THERE WILL BE... ESPECIALLY WITH
THE LACK OF A SURFACE FOCUS OTHER THAN A SEA BREEZE. WE MAY SEE THE
BEST COVERAGE OVER THE SOUTHWEST... WHERE THE GREATER LOW LEVEL
MOISTURE AND BETTER INSTABILITY MAY CORRESPOND TO MCV PASSAGE AND
ITS FORCING FOR ASCENT... BUT HIGH SPREAD IN MODEL QPF OUTPUT AND
LOW SREF PROBABILITIES DO NOT FAVOR HAVING POPS HIGHER THAN A SLIGHT
CHANCE FOR NOW. HIGHS 88-92 AND LOWS 69-72.

FOR MONDAY/MONDAY NIGHT: THE LONGWAVE TROUGH ASSOCIATED WITH THE MID
LEVEL VORTEX OVER SOUTHEAST CANADA WILL DIG DEEPER OVER EASTERN NOAM
MONDAY... WITH ONE VORTICITY MAXIMUM IN PARTICULAR DROPPING THROUGH
THE ST LAWRENCE VALLEY INTO INTERIOR NEW ENGLAND HELPING TO PUSH
ANOTHER COLD FRONT SOUTHEASTWARD WELL INTO CENTRAL NC MONDAY
AFTERNOON/NIGHT. WITH HIGHER PW VALUES POOLING AHEAD OF THE INCOMING
FRONT... AND INCREASED LIFT WITH AROUND 50 METER MID LEVEL HEIGHT
FALLS AND STRENGTHENING UPPER DIVERGENCE AS A 100 KT JET CORE OVER
ONTARIO AND MI NOSES TOWARD NC... EXPECT AT LEAST SCATTERED COVERAGE
OF SHOWERS AND STORMS. HAVE RAISED POPS TO 30-40 PERCENT AREAWIDE.
WITH DEEP LAYER SHEAR EXPECTED TO INCREASE ANEW TO 20-25 KTS AND
WITH STEEPENING MID LEVEL LAPSE RATES AND GOOD SURFACE HEATING EARLY
IN THE DAY... CONVECTION MAY BECOME ORGANIZED WITH GREATER
COVERAGE... AND WE COULD SEE A FEW STRONG STORMS. HIGHS 88-91. LOWS
64 (BEHIND THE FRONT IN THE NW CWA) TO 71. -GIH

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

EXPECT A GENERALLY DRY PERIOD WITH NEAR TO JUST BELOW NORMAL TEMPS
FOR THE MID TO LATE PART OF NEXT WEEK. AS THE MID LEVEL VORTEX SITS
AND SPINS OVER SW QUEBEC AND THE ST LAWRENCE VALLEY WITH DEEP
TROUGHING HOLDING ALONG THE EASTERN SEABOARD... THE COLD FRONT IS
EXPECTED TO SETTLE JUST SOUTH OF THE FORECAST AREA THROUGH WEDNESDAY
NIGHT. WITH A SEASONABLY COOL CANADIAN-SOURCE HIGH PRESSURE AREA
BUILDING IN FROM THE NW... WILL GO WITH DRY WEATHER. THICKNESSES OF
20-25 METERS BELOW NORMAL EQUATES TO HIGHS IN THE LOWER-MID 80S. THE
QUEBEC VORTEX IS EXPECTED TO LIFT SLOWLY TO THE NNE AND WEAKEN AS A
SECOND LOW PUSHES IN FROM THE WEST ACROSS SOUTH CENTRAL CANADA BY
THURSDAY... AND EXPECT A SLOW RISE IN HEIGHTS ALOFT WITH
INCREASINGLY ZONAL FLOW TO OUR NORTH AS THE PLAINS RIDGE WEAKENS A
BIT AND EXPANDS EASTWARD INTO THE SOUTHEAST STATES. WHILE THE
RECOVERING THICKNESSES AND REBOUNDING PW VALUES MAY YIELD A RETURN
TO TYPICAL SCATTERED LATE-DAY SHOWERS/STORMS BY THURSDAY/FRIDAY...
THE LACK OF A TRIGGER AND FOCUS FOR CONVECTION ALONG WITH LIMITED
MOISTURE RETURN OVERALL PRECLUDES ADDING ANYTHING GREATER THAN
ISOLATED POPS AT THIS TIME. EXPECT HIGHS TO RETURN TO THE UPPER 80S
BY FRIDAY WITH LOWS IN THE UPPER 60S TO NEAR 70. A SIDE NOTE... THE
NATIONAL HURRICANE CENTER CONTINUES TO MONITOR DEVELOPING LOW
PRESSURE OVER THE GULF OF MEXICO. IF THIS LOW STRENGTHENS FURTHER...
THE NHC EXPECTS IT TO DRIFT VERY SLOWLY WEST THEN TAKE A MORE
NORTHWESTERLY TRACK INTO THE NORTHWEST GULF BY MID TO LATE NEXT
WEEK. THIS TRACK WOULD MEAN NO IMPACT FOR NC... BUT BASED ON THE
INHERENT UNCERTAINTY AT THIS RANGE... PEOPLE SHOULD KEEP AN EYE ON
THE EVOLUTION OF THIS SYSTEM OVER THE NEXT SEVERAL DAYS. -GIH

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 145 PM FRIDAY...

SCATTERED STORMS ARE BEGINNING TO FORM OVER THE HIGHER TERRAIN OF NC
AND SOUTHWEST VA AND WILL CONTINUE TO DRIFT EAST INTO THE
PIEDMONT THIS AFTERNOON....AFFECTING KGSO/KINT BY 19Z AND KRDU BY
20-21Z.  MORE ISOLATED SHOWERS AND STORMS ARE POSSIBLE FROM KFAY TO
KRWI THIS AFTERNOON...AND IT IS POSSIBLE THAT THE STORMS OVER
WESTERN NC MAY PUSH ALL THE WAY EAST INTO THE COASTAL PLAIN THIS
EVENING.  THUS...WHILE IMPACTS AT INDIVIDUAL TERMINALS ARE
UNCERTAIN...MOST TERMINALS ACROSS CENTRAL NC RUN A 30-40 PERCENT
CHANCE OF BEING IMPACTED BY A STORM.

COVERAGE OF STORMS WILL DECREASE AFTER SUNSET THIS EVENING...BUT A
COLD FRONT APPROACHING FROM THE WEST WILL SLOWLY SINK THROUGH
CENTRAL NC OVERNIGHT...AND MAY BE THE CATALYST FOR A FEW SHOWERS OR
STORMS OVERNIGHT.  DEWPOINTS ARE NOT EXPECTED TO FALL DRAMATICALLY
BEHIND THE FRONT...AND DEPENDING ON WHERE STORMS OCCUR THIS
EVENING...ISOLATED POCKETS OF FOG MAY BE A PROBLEM.

ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE
ONCE AGAIN ON SATURDAY...MAINLY SOUTH AND EAST OF KRDU AND AFTER 18Z.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO BE PREDOMINATE THROUGH EARLY NEXT
WEEK...WITH ISOLATED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY
MORNING SUB-VFR VSBYS POSSIBLE THROUGH MONDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...SMITH
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...SMITH
Hazardous weather outlook, Jun 22, 3:48 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT FRI JUN 22 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-232000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
348 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS
CENTRAL NORTH CAROLINA THIS EVENING. THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL THE SIZE OF QUARTERS...DAMAGING WIND GUSTS...AND
VERY HEAVY RAIN WITH LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON
SATURDAY AFTERNOON... MAINLY ACROSS SOUTHERN AND EASTERN PORTIONS
OF CENTRAL NORTH CAROLINA. A FEW STORMS MAY BECOME STRONG TO SEVERE...
WITH A PRIMARY THREAT OF DAMAGING WINDS.

OTHERWISE...HAZARDOUS WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jun 22, 5:43 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     2 N GREENSBORO          36.11N  79.82W
06/22/2012                   GUILFORD           NC   BROADCAST MEDIA

            MEDIA REPORTS TREES DOWN AT 3200 BLOCK OF LAWNDALE DR

&&

EVENT NUMBER RAH1200355

SMITH
Local storm report, Jun 22, 5:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 NNE STANLEYVILLE      36.23N  80.25W
06/22/2012                   FORSYTH            NC   911 CALL CENTER

            TREES AND POWERLINES DOWN NEAR THE INTERSECTION OF
            GERMANTON ROAD AND STANLEYVILLE DRIVE. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER RAH1200356

VINCENT
Local storm report, Jun 22, 5:55 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 WSW LEWISVILLE        36.09N  80.43W
06/22/2012                   FORSYTH            NC   911 CALL CENTER

            TREES AND POWERLINES DOWN ON WESTEBA ROAD IN
            LEWISVILLE. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER RAH1200357

VINCENT
Local storm report, Jun 22, 5:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     TSTM WND DMG     2 NW SHARPSBURG         35.89N  77.86W
06/22/2012                   NASH               NC   911 CALL CENTER

            911 CENTER REPORTS SEVERAL POWERLINES DOWN IN THE
            VICINITY OF SOUTH HALIFAX RD AND HWY 97

&&

EVENT NUMBER RAH1200358

SMITH
Local storm report, Jun 22, 5:58 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     5 WNW LEXINGTON         35.84N  80.34W
06/22/2012                   DAVIDSON           NC   911 CALL CENTER

            TREE DOWN ON POWER LINE AT ANDREW SINK RD

&&

EVENT NUMBER RAH1200359

TDH
Local storm report, Jun 22, 6:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     LEXINGTON               35.81N  80.26W
06/22/2012                   DAVIDSON           NC   911 CALL CENTER

            DAVIDSON CO 911 RECEIVED NUMEROUS REPORTS OF TREES DOWN
            IN LEXINGTON

&&

EVENT NUMBER RAH1200360

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:54 PM EDTSpecial Weather StatementRAHForsyth, Guilford51 min
Jun 22, 2:01 PM EDTSpecial Weather StatementRAHCumberland59 min
Jun 22, 2:29 PM EDTSpecial Weather StatementRAHChatham, Cumberland, Durham, Edgecombe, Franklin, Halifax and 11 more61 min
Jun 22, 3:09 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth51 min
Jun 22, 3:18 PM EDTSpecial Weather StatementRAHGuilford42 min
Jun 22, 3:21 PM EDTSpecial Weather StatementRAHForsyth39 min
Jun 22, 3:27 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford48 min
Jun 22, 3:30 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 22, 3:35 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth2 hr
Jun 22, 3:37 PM EDTSpecial Weather StatementRAHCumberland38 min
Jun 22, 3:44 PM EDTSevere Thunderstorm WarningRAHDavidson61 min
Jun 22, 3:49 PM EDTSpecial Weather StatementRAHEdgecombe, Nash56 min
Jun 22, 4:13 PM EDTSpecial Weather StatementRAHWilson62 min
Jun 22, 4:18 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph, Stanly57 min
Jun 22, 4:27 PM EDTSpecial Weather StatementRAHLee63 min
Jun 22, 4:33 PM EDTSpecial Weather StatementRAHDurham, Orange57 min
Jun 22, 4:38 PM EDTSpecial Weather StatementRAHChatham67 min
Jun 22, 4:40 PM EDTSpecial Weather StatementRAHFranklin65 min
Jun 22, 4:48 PM EDTSpecial Weather StatementRAHOrange57 min
Jun 22, 5:16 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson44 min
Jun 22, 5:19 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Harnett, Hoke, Johnston, Lee and 6 more56 min
Jun 22, 5:33 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake57 min
Jun 22, 5:58 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore47 min
Jun 22, 6:08 PM EDTSevere Thunderstorm WarningRAHEdgecombe34 min
Jun 22, 6:18 PM EDTSpecial Weather StatementRAHWarren57 min
Jun 22, 6:30 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke60 min
Jun 22, 6:38 PM EDTSpecial Weather StatementRAHHarnett37 min
Jun 22, 7:02 PM EDTSevere Thunderstorm WarningRAHSampson58 min
Jun 22, 7:22 PM EDTSevere Thunderstorm WarningRAHRichmond, Scotland53 min
Jun 22, 7:40 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.